MAUDE Adverse Event Report: AESCULAP AG ENNOVATE POLYAX.SCREW 7.5X60MM CANULATED; ENNOVATE IMPLANTS

AESCULAP AG ENNOVATE POLYAX.SCREW 7.5X60MM CANULATED; ENNOVATE IMPLANTS
Model Number SY647TS
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with sy647ts ennovate polyax.Screw 7.5x60mm canulated.According to the complaint description, the patient complained of pain, revision done.When revision was done, it was noted that (x4) caps were loose.Whilst removing the screws, the head of screw were loose from screw shaft thread.A revision surgery was necessary.Additional information was not provided nor available was not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation: we made a visual inspection of the screw.Here we found the gap between the body and the head.This is a sure hint that the parts of the screw detached during unscrewing.In the next step we disassembled the screw completely.This was possible without any problems.The investigation of the fine thread showed no defects or deformation.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale: the possible dismantling of the screw during a revision (head/body) is not a malfunction.The instructions for use (ifu) points out the possibility of a dismantling during revision and the necessary actions to remove the thread body.Because the screw is mounted counterclockwise, the described effect only occurs during revisions.Per ifu: if the screw head comes loose during revision of the larger polyaxial screws (7.5 mm or larger), remove the remaining screw component with the set screw driver.Conclusion and root cause: due to the current deviation, and according to explanation above, the root cause of the problem is most probably design-related.Design-related because the screw is composed of 2 components, but there is no design failure.A capa is not necessary.

Brand Name
ENNOVATE POLYAX.SCREW 7.5X60MM CANULATED
Common Device Name
ENNOVATE IMPLANTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11447264
Report Number9610612-2021-00211
Device Sequence Number3853078
Product Code NKB
UDI-Device Identifier04046964987465
UDI-Public4046964987465
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K180433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY647TS
Device Catalogue NumberSY647TS
Device Lot Number52443420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown